Arkansas, 2001

Damaging Wind in Arkansas, February 9, 2001

February 9, 2001 · NWS LZK · 1 event in 1 county or zone

Thunderstorm winds damaged the roof of a chicken house just south of Booneville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Thunderstorm winds damaged the roof of a chicken house just south of Booneville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 9, 3:10 AM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Feb 9, 3:10 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 AM CST FRI FEB 9 2001

RAIN AND THUNDERSTORMS ARE THE FIRST CONCERN FOR TODAY. WINDS WILL
BE PRESENTING ANOTHER PROBLEM...SO LAKE WIND ADVISORIES WILL BE
ISSUED FOR THE ENTIRE FORECAST AREA TODAY. THE FRONT HAS BEEN SLOW
TO GET INTO ARKANSAS...BUT ONCE IT ENTERS THE STATE...IT WILL BE
CROSSING AT A VERY GOOD CLIP. HIGH SPEED WILL PREVENT ANY PROBLEMS
WITH FLASH FLOODING...EVEN THOUGH SOME STRONG STORMS MAY DROP A HALF
TO ONE INCH QUICKLY. WINDS WILL CONTINUE QUITE STRONG TONIGHT...SO
THAT NEXT SHIFT WILL NEED TO TAKE A CLOSE LOOK AT THE NEED FOR A
WIND CHILL ADVISORY WITH THE MUCH LOWER TEMPERATURES EXPECTED. DRY
FOR SATURDAY BUT BELOW NORMAL IN TEMPS. 32

.LIT...LAKE WIND ADVISORIES ALL ZONES WITHIN FA TODAY.

In the hours before

Special weather statement, Feb 9, 3:06 AM CST, 2 hours 39 minutes before
ARZ037-040-091300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
306 AM CST FRI FEB 9 2001

...TORNADO WATCH FOR A PORTION OF WESTERN ARKANSAS UNTIL 700 AM...

A TORNADO WATCH HAS BEEN ISSUED FOR A PORTION OF WESTERN ARKANSAS.
THE WATCH WILL REMAIN IN EFFECT UNTIL 700 AM THIS MORNING. THE
WATCH GENERALLY COVERS THOSE AREAS WEST OF A LINE THAT EXTENDS FROM
NEAR MENA TO NEAR BERRYVILLE.

A VERY STRONG COLD FRONT WAS MOVING INTO EASTERN OKLAHOMA AND TEXAS
EARLY THIS MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS
HAD FORMED ALONG THIS COLD FRONT...AND THESE STORMS WILL MOVE INTO
EXTREME WESTERN ARKANSAS BEFORE DAWN.

THESE THUNDERSTORMS WILL BE FAST MOVING...WHICH TENDS TO INCREASE
THE THREAT OF STRONG TO DAMAGING STRAIGHT LINE WINDS. ISOLATED
TORNADOES WILL ALSO BE POSSIBLE AS THE COLD FRONT MOVES INTO THE
STATE.

AFTER THE FRONT PASSES THROUGH THIS MORNING...GUSTY WEST TO
NORTHWEST WINDS ARE IN THE FORECAST FRIDAY AFTERNOON...WITH A
TURN TO MUCH COLDER TEMPERATURES TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO...OR
CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

45

The radar

The Western Arkansas radar (KSRX), 43 km away, was scanning. The volume nearest the first event began at 11:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Logan

When
February 9, 5:45 AM CST
Where
Logan County, Booneville
Measured
50 kt (58 mph)
Reported by
GENERAL PUBLIC
Coordinates
35.133, -93.933

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, February 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5232996.